Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 6, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 10, 2012, 3:23 PM HST. It took effect at Jan 11, 2012, 6:00 AM HST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 3:23 PM HST (01:23 UTC)
- In effect from
- Jan 11, 2012, 6:00 AM HST
- Expired
- Jan 11, 2012, 3:45 PM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
402 WHHW70 PHFO 110123 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST TUE JAN 10 2012 ...COMBINED SEAS WILL BE ON THE RISE BEGINNING WEDNESDAY... .AN APPROACHING NORTHWEST SWELL WILL CAUSE COMBINED SEAS TO INCREASE ABOVE THE SMALL CRAFT ADVISORY THRESHOLD FOR WATERS AROUND KAUAI AND OAHU BEGINNING WEDNESDAY. SEAS SHOULD DIMINISH DURING THE DAY THURSDAY AS THE SWELL PASSES. PHZ110>115-111430- /O.NEW.PHFO.SC.Y.0006.120111T1600Z-120112T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- 323 PM HST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY. * WINDS AND SEAS...BEGINNING WEDNESDAY MORNING...EXPECT ROUGH COMBINED SEAS OF 7 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ POWELL
2 follow-up statements
063 WHHW70 PHFO 111330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED JAN 11 2012 ...COMBINED SEAS ARE ON THE RISE... .AN APPROACHING NORTHWEST SWELL WILL CAUSE COMBINED SEAS TO INCREASE ABOVE THE SMALL CRAFT ADVISORY THRESHOLD FOR WATERS AROUND KAUAI AND OAHU. SEAS SHOULD DIMINISH DURING THE DAY THURSDAY AS THE SWELL PASSES. PHZ110>115-120230- /O.CON.PHFO.SC.Y.0006.120111T1600Z-120112T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- 330 AM HST WED JAN 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST THURSDAY. * SEAS...BEGINNING THIS MORNING...EXPECT ROUGH COMBINED SEAS OF 10 TO 11 FEET. THE LARGEST SEAS ARE EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
860 WHHW70 PHFO 120145 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST WED JAN 11 2012 PHZ110>115-120245- /O.CAN.PHFO.SC.Y.0006.000000T0000Z-120112T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- 345 PM HST WED JAN 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. 10 FOOT SEAS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 10:00 AM HST, 5 hours 23 minutes earlier.
Area forecast discussion, Jan 10, 10:00 AM HST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE JAN 10 2012 .SYNOPSIS... LIGHT TO MODERATE TRADES WILL CONTINUE ACROSS THE STATE THROUGH WEDNESDAY. EXPECT SOME CLOUDS AND SHOWERS OVER THE WINDWARD AND MAUKA AREAS IN THE TRADE WIND FLOW. WINDS ARE EXPECTED TO WEAKEN WEDNESDAY NIGHT WITH AN INCREASE IN SHOWER ACTIVITY ON THURSDAY AND FRIDAY AS A FRONT AND UPPER LOW SKIRTS THE NORTHERN END OF THE STATE. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS A POSITIVELY-TILTED UPPER LEVEL RIDGE NEARLY CENTERED ACROSS THE HAWAIIAN ISLANDS...WHILE AN UPPER TROUGH PERSISTS FAR TO THE NORTHWEST. SUBSIDENCE PROVIDED BY THE RIDGE IS RESULTING IN GENERALLY STABLE CONDITIONS ACROSS THE AREA. NEAR THE SURFACE...A RIDGE TO THE NORTH WILL CONTINUE LIGHT TO MODERATE TRADE WINDS THROUGH WEDNESDAY...ALONG WITH SOME LIGHT WINDWARD AND MAUKA CLOUDS AND SHOWERS. THE BLENDED TOTAL PRECIPITABLE WATER UPSTREAM OF THE ISLANDS WOULD SUGGEST A NORMAL MOISTURE FIELD. THE 24 HOUR OBSERVATION STATION TRENDS SHOW AN INCREASE IN LOW LEVEL MOISTURE FOR WINDWARD SIDES OF MAUI AND THE BIG ISLAND...WHICH IS NOT ALL THAT SURPRISING GIVEN THAT THERE IS A LITTLE BIT MORE CLOUD AND SHOWER COVERAGE ACROSS THESE AREAS THIS MORNING THAN LAST. THIS WEATHER PATTERN OF LIGHT TO MODERATE TRADES WITH LIGHT WINDWARD AND MAUKA SHOWERS WILL CONTINUE THROUGH WEDNESDAY. THE SURFACE RIDGE WILL BE USHERED OFF TO THE EAST WEDNESDAY NIGHT AS A COLD FRONT APPROACHES THE ISLANDS FROM THE NORTHWEST. THIS WILL ALLOW THE WINDS WILL WEAKEN OVER THE STATE ON WEDNESDAY NIGHT THROUGH FRIDAY...ALLOWING FOR LOCAL LAND AND SEA BREEZES TO SET UP. AFTERNOON AND EVENING CLOUD BUILD UPS AND SHOWERS ACROSS THE ISLAND INTERIORS ARE BE POSSIBLE IN THIS SITUATION. THE COLD FRONT WILL WEAKEN AND PROVIDE A QUICK BOUT OF SHOWERS AS IT CROSSES THE ISLAND CHAIN THURSDAY NIGHT INTO FRIDAY. ALOFT...THE UPPER TROUGH NORTHWEST OF THE STATE WILL AMPLIFY AND WILL DIG SOUTHEASTWARD WEDNESDAY NIGHT...AND SKIRT ALONG THE NORTHERN FRINGES OF THE STATE THURSDAY. THE ASSOCIATED COLD POOL ALOFT WILL DROP 500 MB TEMPERATURES NEAR -15 DEGREES CELSIUS...WHICH COULD RESULT IN HEAVIER PRECIPITATION OVER THE NORTHERN COASTAL WATERS. MOST OF THE ENERGY AND MOISTURE WITH THIS SYSTEM IS EXPECTED TO STAY TO THE NORTHEAST OF THE ISLANDS. FORECASTING FOR INCREASED SHOWERS FOR THURSDAY AND FRIDAY PARTICULARLY DURING THE AFTERNOONS WHEN DAYTIME HEATING AND SEA BREEZES AID IN THE SHOWER DEVELOPMENT. HIGH PRESSURE IS EXPECTED TO BUILD BACK IN JUST NORTH OF THE ISLANDS FRIDAY NIGHT AND SATURDAY...BUT DON/T EXPECT THIS TO LINGER LONG. THE HIGH IS FORECAST TO MOVE TO THE EAST AS YET ANOTHER FRONT PUSHES TOWARDS THE ISLANDS FROM THE NORTHWEST. SUNDAY WINDS SHOULD TURN MORE SOUTHERLY BEHIND THE HIGH AND AHEAD OF THE FRONT. THIS LOOKS TO TAP INTO SOME TROPICAL MOISTURE WHICH WILL COMBINE WITH ADDITIONAL MOISTURE BROUGHT NEAR THE ISLANDS WITH THE FRONT. THIS COULD SPELL AN INCREASE IN SHOWER ACTIVITY MONDAY THROUGH TUESDAY. && .AVIATION... VFR CONDITIONS CONTINUE TO PREVAIL FOR ALL TERMINALS TODAY...WITH BRIEF MVFR CEILINGS AFFECTING MAINLY WINDWARD TAF SITES DUE TO LOW CLOUDS AND -SHRA EMBEDDED IN THE TRADE WIND FLOW. && .MARINE... A WEST NORTHWEST SWELL WILL BRING SURF NEAR ADVISORY LEVELS FOR NORTH AND WEST FACING SHORES TODAY. ANOTHER SLIGHTLY LARGER SWELL FROM THE SAME DIRECTION IS EXPECTED TO BOOST THE SURF FURTHER ON WEDNESDAY...BEFORE GRADUALLY LOWERING WEDNESDAY NIGHT THROUGH FRIDAY. THIS SECOND SWELL WILL LIKELY PUSH SURF OVER THE ADVISORY LEVELS FOR WEDNESDAY...AND A HIGH SURF ADVISORY WILL COME OUT THIS AFTERNOON FOR NORTH AND WEST SHORES TOMORROW. THE SWELL BOOST ON WEDNESDAY WILL HELP TO BOOST SEAS NEAR THE ISLANDS WHICH WILL LIKELY RESULT IN A SMALL CRAFT ADVISORY WEDNESDAY MORNING BEGINNING IN THE NORTHWEST. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...FOSTER AVIATION...BRENCHLEY
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:27 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 3 days |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.